MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number NS7TCFL174HS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Not Applicable (3189)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: carto 3 system (model # m-5830-01, serial# unknown).Pump (model# m-5491-01, lot# unknown).Webster coronary sinus catheter (model# d-1262-01-s, lot# unknown).Boston scientific catheter (model #unknown, lot# unknown).Generator (model# g4c-1878, serial# unknown).(b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an ablation procedure for atrioventricular nodal reentrant tachycardia (avnrt) with a navistar¿ electrophysiology catheter and suffered a heart block av requiring surgical intervention.Prior to the procedure, the blue pin box was dropped and the housing that plugs into the patient interface unit (piu) was broken off.Pin box was replaced and the procedure continued.During the procedure, when the navistar catheter was being positioned near the atrioventricular (av) node/his region, the patient took a deep breath and intracardiac signals revealed a heart block.Right ventricular (rv) pacing was initiated.Temporary pacemaker was inserted.Patient was reported to be in stable condition.Patient will require 2-3 days of additional hospitalization as a result of the adverse event to monitor the av node.There is no patient outcome information.Physician¿s opinion regarding the cause of the adverse event is that it was related to the patient¿s condition and the deep breath the patient took while the navistar was being positioned near the av node/his region.

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7573566
Report Number2029046-2018-01646
Device Sequence Number13507312
Product Code DRF
UDI-Device Identifier10846835000610
UDI-Public10846835000610
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2021
Device Catalogue NumberNS7TCFL174HS
Device Lot Number30002865M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;